# SDR C41R201112130107

- Difficulty date: December 12, 2011
- Submitted: December 13, 2011
- Operation: General aviation
- Aircraft: N4381S
- Make and model: Piper PA-28-181
- Aircraft serial: 288590014
- Aircraft time: 1,917 hours
- System (JASC): 2460 · DC Power Distribution System
- Part: Contactor
- Part number: 455151
- Condition: Corroded
- Location: Electrical
- Part time: 1,917 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: S
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED BATTERY WOULD LOOSE CHARGE RAPIDLY.  ALSO, RANDOMLY HAD STARTING PROBLEMS.  TROUBLESHOT ELECTRICAL AND STARTING SYSTEM.  FOUND MASTER CONTACTOR TO HAVE EXCESS RESISTANCE INTERNALLY CAUSING EXCESS AMPERAGE TO BE DRAWN DURING ENGINE START. 149 AMPS DC - SHOULD BE 12-18 AMPS.  REPLACED MASTER CONTACTOR AND ALL SYS, OPS CHECKED NORMAL.
